Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 15, 2005, 4:55 PM MDT for San Miguel County, New Mexico. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2005, 4:55 PM MDT (22:55 UTC)
- Expired
- Apr 15, 2005, 6:03 PM MDT
- In force
- 68 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County San Miguel County, NM
The radar
The Albuquerque radar (KABX), 163 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 152255
SVRABQ
NMC047-160000-
/O.NEW.KABQ.SV.W.0002.050415T2255Z-050416T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
455 PM MDT FRI APR 15 2005
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 600 PM MDT
* AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR SAPELLO...OR ABOUT 13 MILES NORTH OF LAS
VEGAS...AND MOVING SOUTHEAST AT 5 TO 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
MANUELITAS...
HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.
LAT...LON 3583 10534 3563 10525 3574 10501 3581 10509
3584 10519
$$
KJ4 follow-up statements
000
WWUS55 KABQ 152318
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
512 PM MDT FRI APR 15 2005
NMC047-160000-
/O.CON.KABQ.SV.W.0002.000000T0000Z-050416T0000Z/
SAN MIGUEL-
512 PM MDT FRI APR 15 2005
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SAN MIGUEL COUNTY UNTIL 600 PM MDT...
AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES EAST OF SAPELLO...OR ABOUT 12 MILES
NORTH OF LAS VEGAS...MOVING SOUTHEAST AT 5 TO 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
INTERSTATE 25 BETWEEN MILE POSTS 356 AND 364...
LAT...LON 3583 10534 3563 10525 3574 10501 3581 10509
3584 10519
$$
KJ000
WWUS55 KABQ 152317
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
516 PM MDT FRI APR 15 2005
NMC047-160000-
/O.CON.KABQ.SV.W.0002.000000T0000Z-050416T0000Z/
SAN MIGUEL-
516 PM MDT FRI APR 15 2005
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SAN MIGUEL COUNTY UNTIL 600 PM MDT...
AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 8 MILES EAST OF SAPELLO...OR ABOUT 13 MILES
NORTHEAST OF LAS VEGAS ALONG INTERSTATE 25...MOVING SOUTHEAST AT 5
TO 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
INTERSTATE 25 BETWEEN MILE POSTS 356 AND 364...
LAT...LON 3583 10534 3563 10525 3574 10501 3581 10509
3584 10519
$$
KJ000
WWUS55 KABQ 152345
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 PM MDT FRI APR 15 2005
NMC047-160000-
/O.CON.KABQ.SV.W.0002.000000T0000Z-050416T0000Z/
SAN MIGUEL-
545 PM MDT FRI APR 15 2005
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SAN MIGUEL COUNTY UNTIL 600 PM MDT...
AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL SAN MIGUEL
COUNTY...ABOUT 15 MILES NORTHEAST OF LAS VEGAS...MOVING EAST SOUTHEAST
AT 5 TO 10 MPH.
THIS SEVERE STORM HAS LIKELY PRODUCED OVER AN INCH OF RAINFALL BETWEEN
SAPELLO AND INTERSTATE 25. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN
PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW
WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS
THE ROADWAY.
ANOTHER STRONG THUNDERSTORM HAS DEVELOPED FARTHER SOUTH ON THE NORTH SIDE
OF LAS VEGAS. IT WAS ALSO MOVING SLOWLY TOWARD THE EAST SOUTHEAST AT 5
TO 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTH CENTRAL SAN MIGUEL COUNTY...
LAT...LON 3580 10523 3558 10521 3560 10515 3574 10501
3581 10509 3582 10517
$$000
WWUS55 KABQ 160003
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
602 PM MDT FRI APR 15 2005
NMC047-160012-
/O.EXP.KABQ.SV.W.0002.000000T0000Z-050416T0000Z/
SAN MIGUEL-
602 PM MDT FRI APR 15 2005
...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR NORTH CENTRAL SAN
MIGUEL COUNTY AT 600 PM MDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3580 10523 3558 10521 3560 10515 3574 10501
3581 10509 3582 10517
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:00 PM MDT, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 15, 2:00 PM MDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 200 PM MDT FRI APR 15 2005 .DISCUSSION...MAIN CONCERN IN THE SHORT TERM CONTINUES TO BE EXTENT OF CONVECTION THROUGH SUNDAY. LONG RANGE CHALLENGE WILL BE TRACK AND TIMING OF CLOSED LOW TO OUR NW NEXT WEEK. SHOWERS AND THUNDERSTORMS ALREADY FIRING THIS PM OVER PRIMARILY THE CENTRAL MOUNTAINS AND THEIR E SLOPES. A STUBBORN LITTLE LINE OF STORMS HAS FINALLY MOVED E OF CURRY COUNTY...THE TAIL END OF LAST NIGHTS CONVECTION. ANOTHER ACTIVE NIGHT LIKELY OVER THE E AND ESPECIALLY THE NE AS A COLD FRONT MEANDERS NEAR THE NE CORNER OF THE STATE. THIS SHOULD HELP FOCUS CONVECTION IN THIS AREA OVERNIGHT. ENOUGH MOISTURE AND INSTABILITY OVER THE REMAINDER OF THE E FOR ISOLATED TO SCATTERED SHOWERS AND STORMS. ISOLATED ACTIVITY W OF THE CNTRL MOUNTAIN CHAIN WILL BE A MIX OF WET AND DRY STORMS...LOCATED BETWEEN THE RIO GRANDE VALLEY AND THE CONTINENTAL DIVIDE. ANOTHER GAP WIND TONIGHT INTO THE RIO GRANDE VALLEY AND SHOULD BE STRONGER THAN LAST NIGHT...WITH SIGNIFICANT CONVECTION FIRING OVER THE E MOUNTAINS NOW. WEAK RIDGING THAT IS DEVELOPING TODAY OVER WRN NM WILL LINGER OVER THE STATE INTO SAT. THIS MAY CAP CONVECTION A BIT DURING THE DAY WITH THE CNTRL MOUNTAIN CHAIN THE MOST FAVORED AREA...AND WILL GO WITH SCATTERED ACTIVITY THERE. JUST ISOLATED ELSEWHERE...INCLUDING THE W WHERE MORE LOW LEVEL MOISTURE MAY EXIST...AT LEAST E OF THE DIVIDE. AN UPPER LEVEL DISTURBANCE JUST OFF THE SRN CA COAST WILL CROSS NM SAT NIGHT INTO SUN AND COULD ENHANCE ACTIVITY...ESPECIALLY OVER THE E...WHERE DEEPEST MOISTURE WILL REMAIN. NEXT UPSTREAM STORM WILL DROP INTO UTAH BY WED AS IT DEVELOPS INTO A CLOSED LOW...THEN MOVE E OR NE LATER NEXT WEEK. INCREASING SW FLOW SHOULD DRY THINGS OUT ENOUGH MON AND TUE TO KEEP PRECIP OUT OF THE AREA. MODELS ALSO IN DECENT AGREEMENT NOW WITH TRACK OF THIS STORM GOING N OF NM...WITH MOSTLY A WIND PRODUCER FOR US CENTERED ON THE MIDDLE OF NEXT WEEK. THUS WILL TRIM OUR PRECIP NWD ON WED AND WED NIGHT...BUT NOT REMOVE IT ENTIRELY YET. DID ADD A FEW SHOWERS IN THE NW MOUNTAINS ON THU BASED ON A LITTLE WRAP AROUND MOISTURE POSSIBLE. DRY FRIDAY AS ANOTHER STORM DEVELOPS OVER THE GREAT BASIN FOR A POSSIBLE IMPACT ON NM NEXT WEEKEND. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 41 77 42 75 / 0 10 10 0 GALLUP.......................... 31 74 34 72 / 0 10 10 0 GRANTS.......................... 35 74 36 72 / 10 20 20 10 GLENWOOD........................ 44 83 44 81 / 0 10 0 0 CHAMA........................... 28 64 29 64 / 10 30 20 20 LOS ALAMOS...................... 40 66 38 67 / 10 30 20 20 RED RIVER....................... 28 57 28 56 / 20 30 30 30 TAOS............................ 35 66 35 66 / 20 30 30 20 SANTA FE........................ 40 67 39 68 / 20 20 30 30 SANTA FE AIRPORT................ 42 70 41 70 / 20 20 30 30 ESPANOLA........................ 40 73 40 73 / 10 20 20 20 ALBUQUERQUE HEIGHTS............. 51 74 50 74 / 10 20 30 30 ALBUQUERQUE VALLEY.............. 47 75 48 75 / 10 20 30 30 ALBUQUERQUE FOOTHILLS........... 48 72 48 72 / 10 20 30 30 ALBUQUERQUE WEST MESA........... 49 74 49 75 / 10 20 30 20 SOCORRO......................... 47 78 49 79 / 10 20 10 10 SANDIA PARK/CEDAR CREST......... 42 66 42 67 / 20 30 30 30 MORIARTY/ESTANCIA............... 35 69 36 70 / 20 30 40 30 CARRIZOZO....................... 46 74 47 76 / 20 20 20 10 RUIDOSO......................... 42 66 44 68 / 20 30 30 20 RATON........................... 38 65 38 68 / 50 20 40 30 LAS VEGAS....................... 37 64 39 67 / 40 30 40 30 ROY............................. 41 67 42 69 / 50 20 40 30 CLAYTON......................... 45 68 47 71 / 50 20 40 30 SANTA ROSA...................... 44 74 45 76 / 30 20 40 30 TUCUMCARI....................... 50 73 49 75 / 40 20 40 30 FORT SUMNER..................... 47 75 49 77 / 30 20 30 20 CLOVIS.......................... 48 72 49 74 / 30 10 30 20 PORTALES........................ 47 74 49 75 / 20 10 30 20 ROSWELL......................... 50 76 51 78 / 20 10 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, Apr 15, 6:00 AM MDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI APR 15 2005 NMZ001>021-026-161200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 553 AM MDT FRI APR 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT. HOWEVER...GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THUNDERSTORMS. THUNDERSTORMS WILL BE MOST CONCENTRATED OVER AND NEAR THE NORTH CENTRAL MOUNTAINS THE ADJACENT NORTHEAST HIGHLANDS AND CENTRAL PLAINS AS WELL AS THE NORTHEAST PLAINS. GUSTY DRY MICROBURST ARE POSSIBLE ACROSS THE WESTERN AREAS. .DAYS TWO THROUGH SEVEN... GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THUNDERSTORMS ONCE AGAIN SATURDAY AND SUNDAY WITH THE CENTRAL MOUNTAINS...ADJACENT HIGHLANDS AND EASTERN PLAINS HAVING THE BEST CHANCES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 49
In the hours before
Special weather statement, Apr 15, 4:46 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 446 PM MDT FRI APR 15 2005 NMZ005-011-152330- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS- ...STRONG THUNDERSTORM NEAR SAPELLO OR 12 MILES NORTH OF LAS VEGAS.. AT 440 PM MDT...LAW ENFORCEMENT REPORTED A STRONG THUNDERSTORM OVER SAPELLO. THE STORM WAS PRODUCING SMALL HAIL UP TO 1/2 INCH IN DIAMETER AND IS CAPABLE OF PRODUCING WINDS UP TO 50 MPH. MOVEMENT WAS SOUTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GOLONDRINAS AND MANUELITAS...AS WELL AS AREAS ALONG INTERSTATE 25 NEAR WATROUS BETWEEN MILE POSTS 356 AND 364. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM WAS ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. KJ/MAF
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.